Related Experiment Video
Updated: Jun 2, 2026

Acetylcholine Re-Challenge After Intracoronary Nitroglycerine Administration
Published on: April 4, 2022
Cardiac arrhythmia after succinylcholine administration in a patient with Guillain-Barré syndrome--a case report
1Department of Internal Medicine, Sultanah Bahiyah Hospital, Alor Star, Kedah, Malaysia. horjy@yahoo.com
Abstract:
We report a case of cardiac arrhythmia occurring in a Guillain-Barré syndrome (GBS) patient after succinylcholine administration during third endotracheal intubation, on day 13 of illness. The probable cause of arrhythmia is succinylcholine-induced hyperkalemia. Of interest, this case demonstrated in the same patient that arrhythmia only occurred during third intubation, when duration of illness is prolonged, and not during previous two intubation episodes, despite succinylcholine was also being used. In GBS, muscle denervation resulted in up-regulation of acetylcholine receptors at neuromuscular junctions, causing the muscle cell membrane to become supersensitive to succinylcholine, leading to severe hyperkalemia and arrhythmia when succinylcholine was administered.
More Related Videos
08:28Methods for ECG Evaluation of Indicators of Cardiac Risk, and Susceptibility to Aconitine-induced Arrhythmias in Rats Following Status Epilepticus
Published on: April 5, 2011
09:20Microelectrode Array Recording of Sinoatrial Node Firing Rate to Identify Intrinsic Cardiac Pacemaking Defects in Mice
Published on: July 5, 2021
Related Concept Videos
Depolarizing Blockers: Pharmocokinetics
Depolarizing Blockers: Mechanism of Action
Succinylcholine is the most commonly used depolarizing blocker. Chemically, it constitutes two molecules of acetylcholine joined together by an acetate methyl group. They act on the receptors in the same way as acetylcholine. Because succinylcholine...
Skeletal Muscle Relaxants: Adverse Effects
Unlike...
Mechanism of Cardiac Arrhythmias
Dysrhythmias VI: Management of Dysrhythmias
Dysrhythmias I: Introduction